Back to Ask the Diabetes Team Ask the Diabetes Team

From Stephenson, Virginia, USA:

My 12 year old granddaughter has had diabetes for three years now and is on the inhaled insulin trial. It is a pill that is inserted into the inhaler and breathed in. About a week ago, she started wheezing and the doctors thought she had developed asthma from the inhaler. After doing tests, they think that it is bacterial due to birds in the home. The antibiotics and inhalers they put her on have helped with the shortness of breath, but not the wheezing. Have you ever heard of anything like this? Can you offer any information?


I, too, have children using inhaled insulin. We have not seen any problems with the lungs and do pulmonary function tests every three months. I have children on the device for nearly three years now. Certainly, we are concerned about any problem with inhaled insulin, but, at present, I don't have data that makes me fear it.

It sounds like the doctors are pursuing all avenues regarding your granddaughter.


Original posting 31 Jan 2001
Posted to Insulin


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.